I have never had a blood pressure problem until i started taking this medication . I also am having trouble sleeping because of a buzzing sensation in my head and a bad headache.
Can singulair cause your blood pressure to go up?
Question posted by canyon06 on 29 June 2010
Last updated on 20 June 2022 by mykgyver
I have had elevated blood pressure since 2007 after taking Singulair. Having not used it in the past ten years up until a week ago. With controlled blood pressure around 115/ 80, I was prescribed Singulair again. With taking my blood pressure medicine at night, I awaken in the mornings with heavy ringing in my ears. I check my BP and it will be in the range of 170/115. After stopping this medication, my controlled range is back to 115/ 80. Certainly not worth having to take more medicine to counteract the hypertension it creates. I realize we all react differently but after reading the comments here, I have come to the conclusion that this medicine is not for me.
I have had the same problems and i'm not real sure of the benefits of this medication. I've never had allergies and I'n not real sure why the doctor prescribed it. I think I'll stop it and see if my blood pressure returns to normal. Thanks for the information.
Asthmatic since birth, in my late 40's I began this medication and it had been so effective. Didn't even feel like an asthmatic any longer, controls allergies well. I had always had optimal blood pressure, but a few months after beginning it I realized my blood pressure had really spiked in to High range. Made a connection to time frame, and stopped Singulair to experiment. Sure enough, within a week or so, bp dropped to normal range again. I've since started and stopped a few times for the same reasons and now have to conclude that it is indeed the cause for my blood pressure and pulse spike. Have stopped again, and within 2 days both are dropping to my norm. I'm sad to have to make this decision as it did work so well. Prefer my healthy heart.
I just started this medication last night... got up this morning and my cheeks were blood red and I have a headache. I took my blood pressure and it is 142/92. I am only 30 and have only had this problem once before when I was started on Concerta while tapering off Wellbutrin.
I have been an extremely calm and stress-free person all my life, with BP typically around 110/70 and I never get stressed even when the sky really is falling. But now I've been on Singulair for 3 months and in the past couple of weeks I've begun having unexplained anxiety. I feel like there is impending doom despite the fact that my business is better than ever and last month was our best month yet in over 8 years. When I saw today that my BP is now 150/100 I began doing some research and discovered that unexplained anxiety and hypertension are quite common complaints of Singulair users.
Headaches has been reported in around 18% people taking Singulair (montelukast sodium), did not read it to cause high blood pressure or buzzing sensation in the head, the buzzing could be due to the headaches, however you must seek medical attention, as your doc/pharmacist should be able to provide help as he/she would know your medical history, hope this helps & get well soon!
- Singulair uses and safety info
- Singulair information for Healthcare Professionals (includes dosage details)
- Side effects of Singulair (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.